MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL TORIC IOL W/AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL TORIC IOL W/AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number PXYAT4
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes Dry Eye(s) (1814); Keratitis (1944); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced ghosting in his intermediate vision since his cataract surgery.The surgeon's facility on post op 1 week checked his vision and with one lens he could see sharp and clear.So, he went to his optometrist who refracted him and said he has a residual astigmatic error of 1 diopter.The patient was seen by the surgeon again and reported having trouble seeing clearly at all distances, although they could still read down to an acuity of 20/15.The cornea was found to be extremely dry.This poor tear quality has resulted in keratitis sufficient enough to interfere with vision.The recommended treatment includes the use of artificial tears, warm compresses, and massaging of the meibomian glands until the next appointment.Additional information received and it states that after examining the patient's right eye, the doctor saw opacity which can be cleaned up with a laser.He mentioned that once he cleaned up the opacity with the laser, he would not be able to exchange the iol in his right eye.Options to reduce his residual astigmatism presented by the doctor was lri (limbal relaxing incisions) which he described as imprecise.He also mentioned removing the company lens from his right eye and replacing it with a monofocal toric iol (intraocular lens).Patient was using artificial tears and warm compress and omega-3 fish oil and b-complex vitamins but there was no change in his vision.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that, the astigmatism in right eye was at -0.5 diopter and the patient mentioned that he experienced dysphotopsia while driving at night.

Brand Name
CLAREON PANOPTIX PRO TRIFOCAL TORIC IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22749013
Report Number9612169-2025-01595
Device Sequence Number20991010
Product Code MJP
UDI-Device Identifier00380658494612
UDI-Public(01)00380658494612(17)300310(11)250312(10)25993025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXYAT4
Device Catalogue NumberPXYAT4.130
Device Lot Number25993025
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/23/2025
Date Device Manufactured03/12/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexMale